Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Greatest of the least primes in arithmetic progressions having a given modulus

Author: Samuel S. Wagstaff
Journal: Math. Comp. 33 (1979), 1073-1080
MSC: Primary 10H20; Secondary 10-04
MathSciNet review: 528061
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a heuristic argument, supported by numerical evidence, which suggests that the maximum, taken over the reduced residue classes modulo k, of the least prime in the class, is usually about $ \phi (k)\log k\log \phi (k)$, where $ \phi $ is Euler's phi-function.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10H20, 10-04

Retrieve articles in all journals with MSC: 10H20, 10-04

Additional Information

Keywords: Least prime in an arithmetic progression
Article copyright: © Copyright 1979 American Mathematical Society